Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Shreveport, LA

April 2, 20128 parishes in Louisiana; Harrison County, Panola County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2012, 12:30 PM CDT for 8 parishes in Louisiana; Harrison County, Panola County, Shelby County, Texas. It was in force for 60 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 12:30 PM CDT (17:30 UTC)
Expired
Apr 2, 2012, 1:30 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Webster Parish, LA, Harrison County, TX, Panola County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 25 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 12:40 PM CDTHAIL 0.88Bossier City, LANICKEL SIZE HAIL FELL OFF OF SWAN LAKE ROAD NORTH AND EAST OF BOSSIER CITY.
Apr 2, 12:45 PM CDTTSTM WND DMG10 E Carthage, TXFOUR TREES DOWN IN EASTERN SIDE OF COUNTY
Apr 2, 12:45 PM CDTTSTM WND DMG1 E Carthage, TXTREE DOWN NORTH SIDE OF HWY 79 EAST SIDE OF LOOP NEAR CARTHAGE.
Apr 2, 12:50 PM CDTTSTM WND DMG10 N Carthage, TXSEVERAL ROAD SIGNS BLOWN OVER ALONG US HWY 59
Apr 2, 1:00 PM CDTTSTM WND DMG2 W Coushatta, LALARGE LIMBS DOWN ALONG HIGHWAY ONE AND 371.
Apr 2, 1:05 PM CDTHAIL 0.755 Sse Shreveport, LAHAIL OF PENNY SIZE NOTED WITH ALOT OF PEA SIZED HAIL OBSERVED AS WELL.
Apr 2, 1:15 PM CDTHAIL 0.5Shreveport, LACORNER OF MANSFIELD AND BERT KOUNS ROAD
Apr 2, 1:25 PM CDTTSTM WND DMGShreveport, LATREE DOWN ON AUTOMOBILES ON LINDEN AVENUE NEAR LINE AVENUE.
Apr 2, 1:25 PM CDTHAIL 0.5Shreveport, LAHAIL REPORTED AT DEEPWOODS SUBDIVISION IN SOUTH SHREVEPORT.
Apr 2, 1:30 PM CDTTSTM WND DMG5 Se Shreveport, LALARGE 50 LB TRASHCANS BLOWN OVER
Apr 2, 1:30 PM CDTTSTM WND DMGShreveport, LATREE DOWNED ON A HOME IN THE 3800 BLOCK OF NINOCK STREET.
Apr 2, 1:35 PM CDTTSTM WND DMGShreveport, LAPOWWERLINES DOWNED ON CURTIS LANE AND SOUTH LAKESHORE DRIVE.
Apr 2, 1:37 PM CDTTSTM WND DMGMarshall, TXLARGE LIMBS DOWN AND SOME POWER OUT IN MARSHALL
Apr 2, 1:39 PM CDTTSTM WND DMGBossier City, LALARGE LIMBS REPORTED DOWNED AT AND NEAR BARKSDALE AFB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 10:10 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1679 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WUUS54 KSHV 021730
SVRSHV
LAC013-015-017-031-069-081-085-119-TXC203-365-419-021830-
/O.NEW.KSHV.SV.W.0055.120402T1730Z-120402T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHELBY COUNTY IN EASTERN TEXAS...
  EASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MARSHALL...
  EASTERN PANOLA COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CARTHAGE...
  SOUTHWESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF BOSSIER CITY...
  SOUTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...
  DE SOTO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MANSFIELD...
  NORTHWESTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...
  RED RIVER PARISH IN NORTHWEST LOUISIANA...
  NORTHERN SABINE PARISH IN NORTHWEST LOUISIANA...
  SOUTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 130 PM CDT

* AT 1229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF TENAHA TO
  8 MILES NORTHWEST OF CONVERSE TO 11 MILES WEST OF NATCHITOCHES...OR
  ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF CARTHAGE TO 12 MILES
  SOUTHWEST OF MANSFIELD TO 11 MILES WEST OF NATCHITOCHES...AND
  MOVING NORTH AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOGANSPORT...CAMPTI...COUSHATTA...DEBERRY...STONEWALL...ELYSIAN
  FIELDS...GREENWOOD...WASKOM...RINGGOLD...WOODLAWN...HEFLIN...
  HAUGHTON...DOYLINE AND BLANCHARD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
DEEP EAST TEXAS. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

&&

LAT...LON 3269 9438 3257 9350 3238 9293 3162 9313
      3180 9381 3184 9437
TIME...MOT...LOC 1729Z 199DEG 36KT 3203 9433 3192 9376
          3179 9327

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 10:34 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 2, 10:34 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 AM CDT MON APR 2 2012

.DISCUSSION...
QUITE A BUSY MORNING WITH CONVECTION CONTINUING TO INCREASE TO OUR
SOUTH AND SOUTHWEST. MORNING MCS IS ROUNDING THE BASE OF THE
CLOSED UPPER TROUGH TO OUR SOUTHWEST AND THE COLD POOL OUTFLOW
BOUNDARY IN ASSOCIATION WITH THE MCS IS MOVING RAPIDLY NORTH AND
EAST. THE LEADING EDGE OF THIS BOUNDARY IS JUST SOUTH OF OUR
SOUTHERN MOST CWA ATTM. 15Z TEMPS ALREADY SHOWING MID TO UPPER 70S
AS FAR NORTH AS THE I-20 CORRIDOR WITH DEWPOINTS NEAR 70 DEGREES.
LAPSE INSTABILITY ANALYSIS SHOWING 2500+ J/KG CAPE VALUES ALREADY
AS FAR NORTH AS I-20 WITH 3K ACROSS THE LOWER TOLEDO BEND AND SAM
RAYBURN COUNTRY OF DEEP EAST TEXAS INTO WEST CENTRAL LA AS OF 15Z.
LOOK FOR THIS INSTABILITY TO INCREASE AS WE HEAD INTO THE
AFTERNOON HOURS. NORTHWARD MOVING COLD POOL OUTFLOW BOUNDARY
SHOULD PROVIDE THE FOCUS WITH THE DYNAMICS PROVIDED BY THE MCS TO
OUR SOUTH AND WEST. LAPSE RATES ARE SUPPORT OF LARGE HAIL AND WIND
DAMAGE WITH THE STRONG/SEVERE CONVECTION THROUGH THE AFTERNOON.

SVR WATCH 126 CURRENTLY IN EFFECT FOR THE SOUTHERN HALF OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA UNTIL 5 PM CDT.

AFTN FCST MAX TEMPS IN GOOD SHAPE GIVEN THE INCREASE IN CLOUD
COVER BUT DID BUMP RAIN CHANCES UPWARDS GIVEN THE CURRENT AND FCST
TRENDS.

UPDATED ZONES/WCN ALREADY SENT.

&&

.AVIATION...
MVFR CONDITIONS PREVAILING ACROSS THE AREA WITH IFR CONDITIONS
CREEPING INTO SOUTHERN TAF SITES...STARTING AT KLFK. TSRA WILL MOVE
NORTHWARD ACROSS TAF SITES...STARTING AT KLFK AROUND 16Z AND MOVING
INTO KGGG AND KSHV AFTER 18Z. WINDS WILL BE SOUTH/SOUTHEAST DURING
THE DAY...WITH SOME GUSTS NOTED BY EARLY AFTERNOON.  /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  67  83  67  81 /  50  20  40  70  40
MLU  82  65  84  67  81 /  50  20  40  70  60
DEQ  82  63  80  61  79 /  30  40  50  70  30
TXK  83  65  82  65  79 /  30  30  50  70  30
ELD  83  64  83  64  80 /  40  30  40  70  60
TYR  83  66  81  62  79 /  50  20  50  70  20
GGG  83  66  82  64  80 /  50  20  50  70  20
LFK  84  68  83  67  82 /  60  20  40  70  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/20
Hazardous weather outlook, Apr 2, 10:51 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1051 AM CDT MON APR 2 2012

ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ096-097-
108>112-124>126-031200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-OUACHITA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
1051 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS
THE SOUTHERN HALF OF NORTHEAST TEXAS INTO SOUTHWEST LOUISIANA WILL
BE ADVANCING NORTH AND EAST THROUGH THIS AFTERNOON INTO THE
EVENING HOURS. THESE THUNDERSTORMS WILL LIKELY POSE AN ISOLATED
SEVERE THUNDERSTORM RISK ALONG AND SOUTH OF THE INTERSTATE 30
CORRIDOR LATE THIS AFTERNOON INTO THE EVENING HOURS. LARGE HAIL
AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREAT
WITH ANY SEVERE THUNDERSTORM ACTIVITY THROUGH THIS EVENING. THE
THREAT SHOULD DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR
WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND
OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN
KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA
TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA TUESDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME
SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH
TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL
WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL
FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS.
THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST
WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH
FROM WEST TO EAST WITH A FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON INTO
THE EVENING HOURS...ESPECIALLY IF SEVERE THUNDERSTORM COVERAGE
BECOMES MORE WIDESPREAD.

LAZ001-002-010>013-017>022-TXZ136>138-149>153-165>167-031200-
CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1051 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE INCREASING
IN COVERAGE AND INTENSITY ACROSS THE REGION THIS AFTERNOON INTO
THE EVENING HOURS. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS
WILL BE POSSIBLE THROUGHOUT THE DAY INTO THE EVENING HOURS...
MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA. THE SEVERE WEATHER THREAT SHOULD
BEGIN DIMINISHING BY MID TO LATE EVENING WITH THE LOSS OF DAYTIME
HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND
OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN
KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA
TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA
TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT
SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY
RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH
WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET
SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT
LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS
DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE
SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING.

13

In the hours before

Special weather statement, Apr 2, 11:01 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 AM CDT MON APR 2 2012

TXZ149-152-165-021700-
ANGELINA-CHEROKEE-NACOGDOCHES-
1101 AM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL NOON CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES AND ANGELINA...
IN NORTHEAST TEXAS...
     CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...DOUGLASS...FOREST...GARRISON...HUDSON...HUNTINGTON...
     LUFKIN...MELROSE...MORRILL...NACOGDOCHES...POLLOK...RUSK...
     SACUL...TRAWICK...WELLS AND WODEN...

AT 1101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTHWEST OF FOREST TO HUNTINGTON...OR ALONG A LINE EXTENDING FROM 20
MILES EAST OF CROCKETT TO 10 MILES SOUTHEAST OF LUFKIN...MOVING NORTH
AT 30 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A WIND GUST TO 45
MPH WAS JUST REPORTED AT THE ANGELINA COUNTY AIRPORT NEAR DIBOLL
TEXAS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.

15
Local storm report, Apr 2, 11:57 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     PINELAND                31.25N 93.97W
04/02/2012                   SABINE             TX   LAW ENFORCEMENT

            TREES REPORTED DOWN IN THE PINELAND AREA

&&

20
Special weather statement, Apr 2, 11:57 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT MON APR 2 2012

TXZ149-021800-
CHEROKEE-
1157 AM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...JACKSONVILLE...MAYDELLE...MIXON...MOUNT SELMAN...PONTA...
     REESE AND RUSK...

AT 1157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ALTO...OR 7 MILES SOUTH OF
RUSK...MOVING NORTHWEST AT 35 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE WARNING WILL BE NEEDED.

15
Local storm report, Apr 2, 12:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     CENTER                  31.79N 94.18W
04/02/2012                   SHELBY             TX   LAW ENFORCEMENT

            TREES REPORTED DOWN IN THE ROAD ON HIGHWAY 87 SOUTH IN
            CENTER.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:49 AM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Sabine41 min
Apr 2, 1:13 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn47 min
Apr 2, 1:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Webster45 min
Apr 2, 1:52 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more38 min
Apr 2, 2:13 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster62 min
Apr 2, 2:22 PM CDTSevere Thunderstorm WarningSHVClaiborne, Jackson, Lincoln, Ouachita, Union53 min
Apr 2, 3:08 PM CDTSevere Thunderstorm WarningSHVUnion37 min
Apr 2, 11:12 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine63 min
Apr 2, 12:19 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby56 min
Apr 2, 2:38 PM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus67 min
Apr 2, 2:58 PM CDTSevere Thunderstorm WarningSHVBowie62 min
Apr 2, 3:45 PM CDTSevere Thunderstorm WarningSHVRed River60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.